Alert archive / Louisiana / River Flood Warnings in 2012
River Flood Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Jan 10, 2012, 12:13 AM CST for Lafayette Parish, Vermilion Parish, Louisiana. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2012, 12:13 AM CST (06:13 UTC)
- Expired
- Jan 10, 2012, 7:54 PM CST
- In force
- 20 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
Counties Lafayette Parish, LA, Vermilion Parish, LA
The radar
The Lake Charles radar (KLCH), 100 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Vermilion River at Lafayette - Surrey Street (VLSL1). The gauge peaked at 11.03 ft at Jan 10, 2012, 5:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 10 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07386880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
808 WGUS44 KLCH 100613 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1213 AM CST TUE JAN 10 2012 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE LAC055-113-102013- /O.NEW.KLCH.FL.W.0001.120110T0613Z-120111T0700Z/ /VLSL1.1.ER.120110T0454Z.120110T1000Z.120110T1900Z.NO/ 1213 AM CST TUE JAN 10 2012 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE. * UNTIL TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11:15 PM MONDAY THE STAGE WAS 10.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.8 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE TUESDAY AFTERNOON. * IMPACT...AT 11.5 FEET...MINOR FLOODING OF BEAVER PARK AND VERMILIONVILLE NEAR THE RIVER WILL OCCUR. $$
5 follow-up statements
677 WGUS84 KLCH 100848 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 248 AM CST TUE JAN 10 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE LAC055-113-102248- /O.CON.KLCH.FL.W.0001.000000T0000Z-120111T0700Z/ /VLSL1.1.ER.120110T0454Z.120110T1100Z.120110T1900Z.NO/ 248 AM CST TUE JAN 10 2012 THE FLOOD WARNING CONTINUES FOR THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE. * UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 2:15 AM TUESDAY THE STAGE WAS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.1 FEET BY EARLY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 10.0 FEET...MINOR FLOODING OF HEYMANN PARK OFF OF HIGHWAY 90 WILL OCCUR. $$
770 WGUS84 KLCH 101426 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 826 AM CST TUE JAN 10 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. CALCASIEU RIVER AT OLD TOWN BAY VERMILION RIVER AT LAFAYETTE...SURREY STREET GAGE LAC019-110426- /O.CON.KLCH.FL.W.0002.000000T0000Z-120112T0611Z/ /OTBL1.1.ER.000000T0000Z.120110T1800Z.120111T0611Z.NO/ 826 AM CST TUE JAN 10 2012 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:00 AM TUESDAY THE STAGE WAS 4.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ LAC055-113-110425- /O.CON.KLCH.FL.W.0001.000000T0000Z-120111T0700Z/ /VLSL1.1.ER.120110T0454Z.120110T1100Z.120110T1900Z.NO/ 826 AM CST TUE JAN 10 2012 THE FLOOD WARNING CONTINUES FOR THE VERMILION RIVER AT LAFAYETTE...SURREY STREET GAGE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:15 AM TUESDAY THE STAGE WAS 10.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 10.0 FEET...MINOR FLOODING OF HEYMANN PARK OFF OF HIGHWAY 90 WILL OCCUR. $$
724 WGUS84 KLCH 101700 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1100 AM CST TUE JAN 10 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. MERMENTAU RIVER NEAR MERMENTAU VERMILION RIVER AT LAFAYETTE...SURREY STREET GAGE LAC001-053-110700- /O.CON.KLCH.FL.W.0003.120111T1200Z-000000T0000Z/ /MRML1.1.ER.120111T1200Z.120114T1200Z.000000T0000Z.NO/ 1100 AM CST TUE JAN 10 2012 THE FLOOD WARNING CONTINUES FOR THE MERMENTAU RIVER NEAR MERMENTAU. * FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM TUESDAY THE STAGE WAS 3.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 4.5 FEET BY SUNDAY EARLY AFTERNOON. * IMPACT...AT 4.0 FEET...MINOR LOWLAND FLOODING NEAR THE RIVER WILL OCCUR. $$ LAC055-113-110700- /O.CON.KLCH.FL.W.0001.000000T0000Z-120111T0700Z/ /VLSL1.1.ER.120110T0454Z.120110T1100Z.120110T1900Z.NO/ 1100 AM CST TUE JAN 10 2012 THE FLOOD WARNING CONTINUES FOR THE VERMILION RIVER AT LAFAYETTE...SURREY STREET GAGE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 10:15 AM TUESDAY THE STAGE WAS 10.8 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 10.0 FEET...MINOR FLOODING OF HEYMANN PARK OFF OF HIGHWAY 90 WILL OCCUR. $$
113 WGUS84 KLCH 102046 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 246 PM CST TUE JAN 10 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY VERMILION RIVER AT LAFAYETTE...SURREY STREET GAGE MERMENTAU RIVER NEAR MERMENTAU LAC019-111046- /O.EXT.KLCH.FL.W.0002.000000T0000Z-120111T2354Z/ /OTBL1.1.ER.120110T0942Z.120110T1400Z.120110T2354Z.NO/ 246 PM CST TUE JAN 10 2012 ...FLOOD WARNING EXTENDED UNTIL WEDNESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL WEDNESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 11:40 AM TUESDAY THE STAGE WAS 4.1 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ LAC001-053-111046- /O.CON.KLCH.FL.W.0003.120111T1200Z-000000T0000Z/ /MRML1.1.ER.120111T1200Z.120114T1200Z.000000T0000Z.NO/ 246 PM CST TUE JAN 10 2012 THE FLOOD WARNING CONTINUES FOR THE MERMENTAU RIVER NEAR MERMENTAU. * FROM WEDNESDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 2:15 PM TUESDAY THE STAGE WAS 3.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 4.5 FEET BY SUNDAY EARLY AFTERNOON. * IMPACT...AT 4.0 FEET...MINOR LOWLAND FLOODING NEAR THE RIVER WILL OCCUR. $$ LAC055-113-110850- /O.EXT.KLCH.FL.W.0001.000000T0000Z-120111T0850Z/ /VLSL1.1.ER.120110T0454Z.120110T1100Z.120110T2050Z.NO/ 246 PM CST TUE JAN 10 2012 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE. * UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 2:15 PM TUESDAY THE STAGE WAS 10.4 FEET. * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 10.0 FEET...MINOR FLOODING OF HEYMANN PARK OFF OF HIGHWAY 90 WILL OCCUR. $$
795 WGUS84 KLCH 110154 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 754 PM CST TUE JAN 10 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER AT OLD TOWN BAY MERMENTAU RIVER NEAR MERMENTAU LAC055-113-110224- /O.CAN.KLCH.FL.W.0001.000000T0000Z-120111T0850Z/ /VLSL1.1.ER.120110T0454Z.120110T1100Z.120110T2307Z.NO/ 754 PM CST TUE JAN 10 2012 THE FLOOD WARNING IS CANCELLED FOR THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE. * AT 7:15 PM TUESDAY THE STAGE WAS 9.8 FEET. * FELL BELOW FLOOD STAGE AT 5:07 PM TUESDAY. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO REMAIN BELOW FLOOD STAGE.. $$ LAC019-111554- /O.EXT.KLCH.FL.W.0002.000000T0000Z-120112T0600Z/ /OTBL1.1.ER.120110T0942Z.120110T1400Z.120111T0600Z.NO/ 754 PM CST TUE JAN 10 2012 ...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT... ...THE FLOOD WARNING CONTINUES FOR... THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11:40 AM TUESDAY THE STAGE WAS 4.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY WEDNESDAY MORNING. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ LAC001-053-111554- /O.EXT.KLCH.FL.W.0003.120111T1800Z-000000T0000Z/ /MRML1.1.ER.120111T1800Z.120115T1800Z.000000T0000Z.NO/ 754 PM CST TUE JAN 10 2012 THE FLOOD WARNING CONTINUES FOR THE MERMENTAU RIVER NEAR MERMENTAU. * FROM WEDNESDAY AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 7:15 PM TUESDAY THE STAGE WAS 3.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 4.5 FEET BY SUNDAY EARLY AFTERNOON. * IMPACT...AT 4.0 FEET...MINOR LOWLAND FLOODING NEAR THE RIVER WILL OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jan 9, 11:44 PM CST, 29 minutes earlier.
Area forecast discussion, Jan 9, 11:44 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1144 PM CST MON JAN 9 2012
.DISCUSSION...
FOR THE 10/06Z TAF ISSUANCE.
&&
.AVIATION...
UPPER LEVEL LOW CONTINUES TO SPIN OVER CENTRAL TEXAS. FAVORABLE UPPER
LEVEL DYNAMICS EJECTING FROM THE UPPER LEVEL LOW WILL CONTINUE TO
LIFT ABUNDANT GULF MOISTURE OVER A COASTAL TROF AND OVER EASTERN
PORTIONS OF THE FORECAST AREA. RAIN SHIELD WITH MODERATE TO
OCCASIONALLY HEAVY RAINFALL WILL OCCUR AT KLFT/KARA WITH MVFR/IFR
CEILINGS AND VISIBILITIES THROUGH ABOUT 10/10Z. DRY SLOT MOVING
AROUND THE UPPER LOW SHOULD CUT OFF THE DEEPER MOISTURE ENDING THE
HEAVIER RAINFALL.
AREAS THAT ARE CUT OFF FROM THE DEEPER MOISTURE WILL SEE SOME
LIGHT RAIN/DRIZZLE/MIST AND PATCHY FOG AS LOW LEVEL MOISTURE WILL
BE TRAPPED UNDERNEATH THE FRONTAL INVERSION. THIS WILL KEEP
CEILINGS AND VISIBILITIES IN THE IFR RANGE INTO TUESDAY MORNING.
WIND SHIFT TO THE WEST IS NOTED ON TUESDAY AFTERNOON THAT WILL
HELP IMPROVE CEILINGS TO MVFR LEVELS.
RUA
&&
.PREV DISCUSSION... /ISSUED 1026 PM CST MON JAN 9 2012/
UPDATE...LARGE AMOUNTS OF RAINFALL MOVING INTO SOUTH
CENTRAL LA WITH 1 TO 3 MORE INCHES POSSIBLE AT LFT AND ARA, AND BOTH
SITES HAVE ALREADY BUSTED THEIR RESPECTIVE DAILY RAINFALL RECORDS.
AN AREA OF LOW PRESSURE AT THE SURFACE IS SOUTH OF THE MOUTH OF
THE SABINE RIVER AND WILL LIFT NORTHEAST THROUGH THE NIGHT. THE
HIGHER RAINFALL AMOUNTS OF RAIN WILL BE AHEAD OF THE SURFACE LOW
HOWEVER SHOWERS WILL REMAIN POSSIBLE OVER ALL THE CWA AS LIFT
CONTINUES TO BE PROVIDED BY THE UPPER LOW OVER TX. THE SURFACE AND
UPPER LOWS WILL MOVE AWAY FROM THE AREA DURING TUE WITH DECREASING
RAINFALL CHANCES EXPECTED THROUGH THE DAY. THE PREVIOUS FORECAST
REMAINS GENERALLY ON TARGET AND NO MAJOR CHANGES ARE NEEDED.
/TINGLER
PREV DISCUSSION... /ISSUED 424 PM CST MON JAN 9 2012/
SYNOPSIS...A SURFACE LOW NEAR FREEPORT WILL MOVE NORTHEAST
THROUGH EAST TEXAS AND SHOULD BE REACHING TOLEDO BEND BY MORNING.
THIS WILL KEEP THE AREA IN THE WARM SECTOR WITH DEEP MOISTURE
CONTINUING TO FLOW IN FROM THE SOUTHEAST. A DIFLUENT UPPER LEVEL
FLOW IS ENHANCING RAINFALL AND TSTMS OVER LOWER SOUTHEAST TEXAS AS
WELL AS THE WESTERN COASTAL WATERS.
SHORT TERM...THE NAM POPS ARE LOOKING GOOD SO MAINTAINED
CATEGORICAL POPS OF 80 PERCENT TNITE. THERE WILL BE A BRIEF WINDOW
FOR FAVORABLE UPPER LEVEL DYNAMICS EARLY TUESDAY WITH THE ENTRANCE
REGION OF THE SUBTROPICAL JET MAX FAVORABLE FOR AGEOSTROPHIC LIFT
OVER LOWER SE TX AND SW LA. THIS WILL EXTEND LATER ON TUESDAY TO
COVER S CEN LA. CHOSE TO LEAVE OUT SEVERE WORDING AT THIS TIME BUT
THIS WILL NEED TO BE MONITORED BY SUBSEQUENT SHIFTS. TEMPS WILL BE
HELD LOWER TNITE DUE TO RAIN COOLED AIR. GFS GUIDANCE IS CLOSE.
TEMPS WILL BE TRICKY THOUGH WITH THE FRONT PUNCHING IN AROUND DAYBREAK
COULD VERY WELL SEE MIN TEMPS AFTER SUNRISE AND BEFORE THE DATA
CUTOFF TIME OF 8 AM FOR OVERNIGHT LOWS ON THE WESTERN AREAS.
LONG TERM...MODELS GREATLY DIVERGE OVER THE WEEKEND. TIMING IS
CLOSE BUT THE EURO IS COLDER VS THE GFS SO BLENDED IN AND SHADED
THAT WAY LATE FRIDAY INTO SUNDAY. THE EURO ALLOWS THE NEXT MAJOR
TROF TO SPEED AHEAD ON FRIDAY WHILE THE GFS HAS THE TROF DELAYED
BY A DIGGING SOUTHERN BRANCH CLOSING OFF A BAJA LOW. THE NEXT POTENT
CANADIAN COLD FRONT SHOULD BE ENCOUNTERING LIMITED MOISTURE ON
THURSDAY. THE EURO AS MENTIONED WILL BE COLDER DUE TO GOOD
NORTHWESTERLY FLOW ALOFT.
MARINE...HOISTED CAUTION FLAGS FOR WINDS AND SEAS FOR THE WATERS
OFF THE COAST TNITE. WINDS ARE LOOKING TOO STRONG FOR SEA FOG
DESPITE THE CROSSOVER 4 DEGREES WARMER DEW POINTS VS THE WATER
TEMPS.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 58 63 45 65 41 / 80 50 20 0 10
KBPT 52 60 45 67 41 / 80 30 10 0 10
KAEX 56 64 46 61 41 / 80 60 30 0 10
KLFT 61 66 44 65 43 / 80 60 20 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CST TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
&&Hazardous weather outlook, Jan 9, 10:38 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1038 PM CST MON JAN 9 2012 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-101115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1038 PM CST MON JAN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT HEAVY RAINFALL AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE TONIGHT ACROSS CENTRAL AND SOUTH CENTRAL LOUISIANA AND THE NEAR SHORE GULF WATERS. THE MAIN THREATS WILL BE FLOODING OF POORLY DRAINED ROADWAYS, GUSTY WINDS TO NEAR 40 MPH, AND OCCASIONAL LIGHTENING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COLD FRONT WILL MOVE ACROSS THE REGION TOMORROW AND THIS WILL BRING TO A CLOSE THE RAINS. WINDS BECOMING NORTHERLY. A STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION ON THURSDAY AND THIS WILL PUSH MORNING TEMPERATURES BELOW FREEZING FOR FRIDAY AND SATURDAY MORNINGS. STRONG NORTH WINDS WILL REQUIRE A SMALL CRAFT ADVISORY AT THIS TIME. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Jan 9, 8:11 PM CST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
811 PM CST MON JAN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HEAVY RAIN LAKE CHARLES REGIONAL A 30.12N 93.22W
01/09/2012 M6.02 INCH CALCASIEU LA ASOS
6.02 INCHES OF RAINFALL HAS FALLEN SO FAR TODAY THROUGH 8
PM CST AT KLCH. THE RECORD FOR TODAY IS 2.59 INCHES SET
IN 1984.
&&
TINGLERLocal storm report, Jan 9, 8:13 PM CST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
813 PM CST MON JAN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HEAVY RAIN CARLYSS 30.18N 93.37W
01/09/2012 M5.43 INCH CALCASIEU LA AWOS
5.43 INCHES OF RAIN HAS FALLEN TODAY AT SOUTHLAND FIELD
THROUGH 8 PM CST.
&&
TINGLERLocal storm report, Jan 9, 10:07 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1007 PM CST MON JAN 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM HEAVY RAIN LAFAYETTE 30.22N 92.03W
01/09/2012 M2.32 INCH LAFAYETTE LA ASOS
LAFAYETTE REGIONAL AIRPORT HAS RECEIVED 2.32 INCHES OF
RAINFALL SO FAR TODAY. THIS BREAKS THE PREVIOUS DAILY
RAINFALL RECORD FOR THIS DATE WHICH WAS 1.63 SET IN 1984.
1001 PM HEAVY RAIN NEW IBERIA 30.01N 91.82W
01/09/2012 M2.02 INCH IBERIA LA ASOS
NEW IBERIA REGIONAL AIRPORT HAS RECEIVED 2.02 INCHES OF
RAIN SO FAR TODAY. THE BREAKS THE PREVIOUS DAILY RAINFALL
RECORD OF 1.12 WHICH WAS SET IN 1984.
&&
TINGLERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 7:57 PM CST | Areal Flood Advisory | LCH | Calcasieu | 108 min |
| Jan 9, 10:51 PM CST | Areal Flood Advisory | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 114 min |
| Jan 10, 4:49 AM CST | Small Craft Advisory | LCH | 29 hr | |
| Jan 10, 8:09 AM CST | River Flood Warning | LCH | Calcasieu | 24 hr |
| Jan 10, 8:23 AM CST | Areal Flood Advisory | LCH | Evangeline, Saint Landry | 6 hr |
| Jan 10, 9:06 AM CST | Areal Flood Warning | LCH | Acadia, Allen, Evangeline, Saint Landry | 6 hr |
| Jan 10, 9:26 AM CST | River Flood Warning | LCH | Acadia, Jefferson Davis | 5 days |
| Jan 10, 3:05 PM CST | Areal Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 5 hr |
Nearby
River Flood Warnings in Louisiana, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.